MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 5442136
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent thoracic fusion surgery at t1-t7 due to thoracic burst fracture.Intra-op, the surgeon had placed the crosslinks, but after he had broken off the outer set screws, he was not happy with the placement of the crosslinks.He attempted to remove the crosslinks, but the set screws of the crosslinks stripped.As he was not able to remove the crosslinks, he took out the rods with the crosslinks attached to the them.He then placed the new rods.No fragment of the stripped crosslink remained inside the patient.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: the connector was returned with a rod stuck in one side.The internal hex had been damaged to the point that a driver will no longer engage the screw head.There are two possible causes for the damage to the hex of the set screw not allowing removal.The first is that the set screw was over tightened and led to the hex damage on both the screw and the driver upon removal.The second cause could have been if the remove tool was worn before use and the driver could have turned in the screw head and caused the damage.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8177835
Report Number1030489-2018-01671
Device Sequence Number1833563
Product Code KWP
UDI-Device Identifier00613994588456
UDI-Public00613994588456
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5442136
Device Lot Number0496605W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date02/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD